MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number ZCT300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 09/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the zct300 intraocular lens (iol) was implanted into the patient¿s ocular dexter (right eye).The iol was explanted in a secondary surgical procedure and replaced with a non-johnson & johnson surgical lens due to complaints of glare and bright lines; patient not happy with seeing lines in vision.There was no patient injury and patient outcome post-lens exchange was reported as ok.The zct300 is not available for return.Through follow-up, additional information received indicated there were no complications such as capsule tear, no incision enlargement, no unplanned suture(s), and no unplanned vitrectomy.No further information is available.
 
Additional Manufacturer Narrative
Additional information: it was indicated that the iol is not available for return; therefore, a visual analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h-6 health effect - clinical code 2140 glare and visual disturbance.Attempts have been made to obtain the missing information; however, to date, the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Product investigation was completed, and the following fields were updated accordingly: section d-9: device available for evaluation: yes.Section d-9: date returned to manufacturer: 21-dec-2022.Section h-3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens was received inside of a ziploc bag.Visual inspection under magnification revealed that the complaint lens was received cut in half.The lens was cleaned and, no issues that could cause or contribute to the complaint issues could be observed.Based on the return condition of the lens, no further product evaluation can be performed.The complaint issues were not confirmed.Conclusion: based on the investigation results, there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15697753
Report Number3012236936-2022-02622
Device Sequence Number6707090
Product Code MJP
UDI-Device Identifier05050474553392
UDI-Public(01)05050474553392(17)221116
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/16/2022
Device Model NumberZCT300
Device Catalogue NumberZCT300U235
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2022
Supplement Date Received by Manufacturer12/28/2022
Initial Report FDA Received Date10/31/2022
Supplement Report FDA Received Date01/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite